Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 18, 2014, 4:14 AM CST. It took effect at Jan 19, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 4:14 AM CST (10:14 UTC)
- In effect from
- Jan 19, 2014, 12:00 AM CST
- Expired
- Jan 19, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
867 WHUS73 KGRB 181014 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CST SAT JAN 18 2014 LMZ541>543-181815- /O.NEW.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 414 AM CST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS EXPECTED FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING. * WAVES WILL RANGE FROM 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
208 WHUS73 KGRB 181702 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1102 AM CST SAT JAN 18 2014 LMZ541>543-190115- /O.CON.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1102 AM CST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS EXPECTED FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING. * WAVES WILL RANGE FROM 2 TO 4 FEET ON ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
179 WHUS73 KGRB 182107 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CST SAT JAN 18 2014 LMZ541>543-190515- /O.CON.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 307 PM CST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS EXPECTED FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING. * WAVES WILL RANGE FROM 2 TO 4 FEET ON ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
858 WHUS73 KGRB 190303 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 903 PM CST SAT JAN 18 2014 LMZ541>543-191115- /O.CON.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 903 PM CST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS EXPECTED FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING. * WAVES WILL RANGE FROM 2 TO 4 FEET ON ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS73 KGRB 191046 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 446 AM CST SUN JAN 19 2014 LMZ541>543-191800- /O.CON.KGRB.SC.Y.0007.000000T0000Z-140119T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 446 AM CST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WEST TO SOUTHWEST WINDS TO 30 KNOTS THIS MORNING WILL DIMINISH TO 10 TO 15 KTS BY THE AFTERNOON. * WAVES WILL RANGE FROM 2 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
011 WHUS73 KGRB 191557 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 957 AM CST SUN JAN 19 2014 LMZ541>543-191800- /O.CON.KGRB.SC.Y.0007.000000T0000Z-140119T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 957 AM CST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WEST TO SOUTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS POSSIBLE THROUGH LATE MORNING...DIMINISHING TO 10 TO 15 KTS IN THE AFTERNOON. * WAVES WILL RANGE FROM 2 TO 4 FT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 4:05 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 18, 4:05 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CST SAT JAN 18 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 405 AM CST SAT JAN 18 2014 EXPECT QUITE DAY WITH SHORT WAVE OVER WESTERN MN DROPPING SOUTH AND WEST OF CWA. FORCING WITH SYSTEM STAYS TO OUR WEST WITH MODEL CROSS SECTIONS INDICATING ATMOS OVER CENTRAL WI WILL HAVE HARD TIME SATURATING. HAVE KEPT LOW POPS FAR SOUTHWEST TO BLEND WITH NEIGHBORS...BUT EXPECTING MAINLY FLURRIES AS SYSTEM PASSES. REAL QUESTION FOR TODAY IS CLOUDS. LOW CLOUDS ARE HANGING TOUGH OVER NORTHERN WI WHERE TEMPERATURES REMAIN ABOVE ZERO. WHERE IT HAS CLEARED OUT TEMPS HAVE MOSTLY FALLEN BELOW ZERO. MID CLOUD WITH UPSTREAM SYSTEM NOW MOVING INTO NORTHERN/CENTRAL WI. HAVE TRENDED MAX TEMPS DOWN SOME TODAY GIVEN EXPECTED CONTINUED CLOUD COVER. SECOND UPPER SYSTEM DROPPING THROUGH CENTRAL ONTARIO TONIGHT. ASSOCIATED SFC LOW TO PULL COLD FRONT THROUGH STATE ON SUNDAY. CHANCE FOR LIGHT SNOW AGAIN TONIGHT MAINLY NORTH OF GREEN BAY WITH STRONG WAA AHEAD OF SYSTEM. HELD BEST POPS FAR NORTH WHERE COND PRESSURE DEFICITS INDICATE BEST CHANCE OF COLUMN SATURATING. WINDS EXPECTED TO INCREASE FROM THE WEST AFTER MIDNIGHT AS 850 WINDS INCREASE TO 40 TO 50 KTS. THOUGHTS ARE THAT WE MAY SEE SOME FLURRIES WITH FRONT ON SUN...THOUGH WILL LEAVE OUT AT THIS TIME. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 405 AM CST SAT JAN 18 2014 UPPER LEVEL FLOW IS EXPECTED TO REMAIN OUT OF THE NORTHWEST DURING THE PERIOD. THIS FLOW REGIME WILL CONTINUE TO BRING COLD AIR AND OCCASIONAL CLIPPER SYSTEMS TO THE REGION. AN ARCTIC AIR MASS IS EXPECTED TO BE SETTLING INTO AREA AT THE START OF THE FORECAST PERIOD...SO TEMPERATURES ARE LIKELY TO BE ABOUT 10 TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR FOR THE UPCOMING WEEK. HIGHS SHOULD BE MAINLY IN THE SINGLE DIGITS BEFORE A SLIGHT WARM UP AT THE END OF THE WEEK. EVEN THEN...HIGHS WILL PROBABLY ONLY REACH THE TEENS. EVEN COLDER AIR WILL BE MOVING INTO THE AREA BEYOND THE END OF THE FORECAST PERIOD...LATE NEXT WEEKEND AND EARLY THE FOLLOWING WEEK. MODELS WERE SHOWING DIFFERENCES IN LOCATION AND TIMING OF PRECIPITATION FOR SUNDAY NIGHT INTO MONDAY. THEY DID TEND TO SHOW SOME QPF DOWNWIND FROM THE GREAT LAKES SO HAVE A CHANCE POP IN NORTH CENTRAL WISCONSIN WITH SLIGHT CHANCES FOR MOST OF THE REST OF THE AREA. NOT CERTAIN ABOUT THE LAKE EFFECT DUE TO ICE-COVER ON LAKE SUPERIOR...BUT LAPSE RATES WOULD BE FAVORABLE OVER OPEN WATER WITH THE 00Z ECMWF SHOWING -26C AT 850MB AT 00Z TUESDAY OVER WESTERN LAKE SUPERIOR. POPS WILL PROBABLY NEED TO BE INCREASED ON TUESDAY NIGHT AND WEDNESDAY AS THE NEXT CLIPPER SYSTEM MOVES INTO THE REGION. KEPT SLIGHT CHANCE POPS IN THE SNOWBELT REGION BEHIND THE DEPARTING SYSTEM. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1026 PM CST FRI JAN 17 2014 MVFR CIGS OVER NORTH CENTRAL WI AND THE FOX VALLEY/LKSHR AREAS ARE EXPECTED TO BREAK UP EARLY IN THIS TAF PERIOD...AS A WEAK RIDGE OF HIGH PRESSURE ARRIVES OVERNIGHT. OTHERWISE INCREASING MID/HIGH CLOUDS ARE ANTICIPATED OVERNIGHT. A CLIPPER SYSTEM MAY BRING A SMALL CHANCE OF LIGHT SNOW OR FLURRIES TO PARTS OF CENTRAL WI (SOUTH OF THE TAF SITES) MIDDAY SATURDAY...AND ANOTHER SYSTEM WILL BRING A CHANCE OF LIGHT SNOW OR FLURRIES TO NORTH CENTRAL WI LATE SATURDAY EVENING. SOME MVFR CIGS COULD ACCOMPANY THE LIGHT SNOW OVER NORTH CENTRAL WI TOWARD THE END OF THE TAF PERIOD. SOME LLWS IS ALSO EXPECTED AT RHI/AUW/CWA LATE SATURDAY EVENING...AS WEST WINDS INCREASE TO AROUND 40 KTS JUST ABOVE THE SURFACE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TE LONG TERM......MG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Jan 17, 2:36 PM CST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CST FRI JAN 17 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 236 PM CST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ANY LINGERING LIGHT SNOW OVER EAST-CENTRAL WISCONSIN WILL END EARLY IN THE EVENING...BUT MANY ROADWAYS ACROSS THE ENTIRE AREA WILL REMAIN SLIPPERY FROM THE SNOW THAT FELL THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE WEATHER SYSTEM THAT WAS EARLIER FORECAST TO BRING LIGHT SNOW SATURDAY IS NOW FORECAST TO TRACK TOO FAR SOUTHWEST TO PRODUCE ACCUMULATING SNOWS IN THE AREA. A BITTERLY COLD ARCTIC AIR MASS IS EXPECTED TO MOVE INTO THE REGION DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. VERY LOW WIND CHILL READINGS LOOK TO BE POSSIBLE DURING THE EARLY MORNING HOURS OF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-181200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 PM CST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WIND GUSTS UP TO GALE FORCE ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY MORNING. SKOWRONSKI/MPC
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.